Wisconsin, 2007

Winter Storm in Wisconsin, December 1 to 2, 2007

December 1 to 2, 2007 · NWS GRB · 24 events in 24 counties and zones

Low pressure developed in the lee of the Rockies on the morning of December 1st and quickly moved across the plains toward Wisconsin during the day, reaching the state by the early morning hours of the December 2nd. A large area of moderate to heavy snow ahead of the approaching low dropped 5 to 8 inches of snow across most of northeast Wisconsin.

Where it happened

Every event with a place to put it; 24 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
24

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

Low pressure developed in the lee of the Rockies on the morning of December 1st and quickly moved across the plains toward Wisconsin during the day, reaching the state by the early morning hours of the December 2nd.

A large area of moderate to heavy snow ahead of the approaching low dropped 5 to 8 inches of snow across most of northeast Wisconsin. As the snow diminished, precipitation changed to sleet and freezing rain, but the accumulation of mixed precipitation was generally light.

Snow accumulations at official National Weather Service climate reporting sites were: 7.0 inches at Rhinelander (Oneida Co.), 6.0 inches at Green Bay (Brown Co.) and 6.5 inches at Wausau (Marathon Co.). Other locations with high snowfall totals included 9.3 inches near Waupaca (Waupaca Co.), 9.2 inches at Aurora (Florence Co.) and 8.6 inches at Washington Island (Door Co.) and near Colby (Marathon Co.).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at Dec 1, 4:07 AM CST, 9 hours 53 minutes earlier.

Area forecast discussion, Dec 1, 4:07 AM CST, 9 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
407 AM CST SAT DEC 1 2007

.SHORT TERM...TODAY THROUGH SUNDAY. A STORM SYSTEM CONTINUES TO BE
MAIN CONCERN DURING THE SHORT TERM PART OF THE FORECAST.

MODELS CONTINUE ON SAME TREND...WITH ECMWF/GFS VERY
SIMILAR...FOLLOWED FOR FORECAST. LITTLE CHANGE MADE TO ONGOING
FORECAST FOR TODAY. WALL OF MOISTURE SEEN IN SATELLITE COMING AT
STATE FROM SOUTHWEST. PCPN RAPIDLY INCREASING OVER NE...MOVING
INTO IA. STRONG ISENTROPIC LIFT WITH SPECIFIC HUMIDITIES OF 5 TO 6
G/KG ON 295K CONTINUES TO SUPPORT HIGH QPF AMOUNTS...WITH MODELS SHOWING
DRY AIR CURRENTLY OVER FORECAST AREA RAPIDLY OVERCOME AROUND 18Z.
HEAVIEST SNOW LIKELY LATE AFTERNOON/EARLY EVENING AS LIFT WITH
JET MAXIMIZED IN REGION OF BEST DENDRITIC GROWTH. AFTER 03Z DRY
SLOT BEGINS TO WORK NORTH CUTTING OFF MAX PCPN...RIGHT ABOUT SAME
TIME WARM LAYER MAXIMIZED. MADE SOME ADJUSTMENT TO PCPN
TYPE...GOING MORE TO DRIZZLE/FREEZING DRIZZLE SAT NIGHT INTO SUN.
ALSO HELD IN FREEZING PCPN LONGER IN THE EAST AS FEEL TEMPERATURES
OF SURFACES WILL BE SLOW TO WARM AFTER COLD NIGHT. ROAD TEMPS EAST
AREA CURRENTLY AROUND 10 DEG F. CONCERN WITH FREEZING DRIZZLE
REASON TO EXTEND WARNING IN EAST A BIT LONGER.

BACKED OFF ON POPS SUN...MORE TO SCATTERED AS UPPER TROF PULLS
THROUGH.

.LONG TERM...SUNDAY NITE THRU FRIDAY. FORECAST FOCUS ON LINGERING
SNOW THRU MONDAY...THEN ANOTHER SYSTEM FOR TUESDAY AND WEDNESDAY.

THE SYNOPTIC SNOW WILL WIND DOWN SUNDAY EVENING ACROSS MUCH OF THE
CWA...WHILE LAKE EFFECT TAKES OVER ACROSS PORTIONS OF NORTH
CENTRAL WISCONSIN AND LINGER INTO MONDAY NITE. ONLY A FEW INCHES
OF ADDITIONAL ACCUMULATION ARE EXPECTED AS THE WIND DIRECTION WILL
NOT BE FAVORABLE FOR MUCH PENETRATION INTO VILAS COUNTY FOR VERY LONG.

ATTENTION THEN TURNS TO A CLIPPER SYSTEM MOVING THRU THE WESTERN
GREAT LAKES TUESDAY AND WEDNESDAY. THE MODELS ARE DIFFERENT IN HOW
THEY ARE HANDLING THE SYSTEM...AND RECENT TRENDS ARE A BIT
DIFFERENT THAN PREVIOUS RUNS. THE GFS BRINGS IN ONE SYSTEM MONDAY
AFTERNOON AND MONDAY EVENING...THEN ANOTHER ONE TUESDAY NITE AND
WEDNESDAY. THE ECMWF KEEPS THE PRECIP ASSOCIATED WITH THE LATER
SYSTEM FAR ENOUGH TO THE SOUTHWEST THAT IT DOES NOT REALLY AFFECT
THE REGION. THE CANADIAN TAKES A DIFFERENT APPROACH...BRINGING THE
LOW AND ASSOCIATED SNOW IN ON WEDNESDAY...AND LINGERING IT THRU
THURSDAY NITE. GIVEN THE MODEL VARIABILITY WILL OPT TO LEAVE THE
FORECAST AS IS WITH A CHANCE OF SNOW TUESDAY AND WEDNESDAY.

THE FORECAST CONTINUES TO BE CHALLENGING FARTHER OUT AS THE ECMWF
AND GFS BRING ANOTHER ROUND OF SNOW THURSDAY NITE AND FRIDAY WITH
ANOTHER CLIPPER SYSTEM. WILL AGAIN MAINTAIN THE PREVIOUS FORECAST
DUE TO THE WEAKNESS OF THESE SYSTEMS AND RUN TO RUN VARIABILITY.
&&

.AVIATION...CIGS AND VSBYS WILL RAPIDLY DETERIORATE THROUGH THE
MORNING/AFTN OVER THE AREA IN SN...HEAVY AT TIMES. MIXED PCPN TO
WORK IN SAT NIGHT WITH ICING CONCERNS.
&&

.MARINE...WINDS WILL INCREASE FROM THE SOUTHEAST AS LOW LIFT NORTH
INTO IA...REACHING NR GALE FORCE THIS EVENING.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM NOON TODAY TO 3 AM CST SUNDAY FOR
WIZ022-038>040-048>050.

WINTER STORM WARNING FROM NOON TODAY TO 6 AM CST SUNDAY FOR
WIZ020-030-031-035>037-045-073-074.

WINTER STORM WARNING FROM NOON TODAY TO 9 AM CST SUNDAY FOR
WIZ005-010>013-018-019-021.

&&

TE/KURIMSKI
Hazardous weather outlook, Dec 1, 6:09 AM CST, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
609 AM CST SAT DEC 1 2007

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-021430-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
609 AM CST SAT DEC 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WISCONSIN...EAST CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND
NORTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING IS IN EFFECT FOR ALL OF NORTHEAST AND
CENTRAL WISCONSIN. A SIGNIFICANT SNOWFALL IS EXPECTED THIS
AFTERNOON INTO THIS EVENING...WITH FREEZING RAIN OR SLEET MIXING
IN THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL REPORTS TO THE NATIONAL
WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-021430-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
609 AM CST SAT DEC 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WINDS AND WAVES WILL INCREASE FROM THE SOUTHEAST THIS AFTERNOON
WITH GALE WARNINGS OR SMALL CRAFT ADVISORIES IN EFFECT FOR TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WINDS AND WAVES HAZARDOUS TO SMALL CRAFT ARE EXPECTED FROM TIME TO
TIME THROUGH THE PERIOD

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

24 winter storm. Local standard time, as filed.

Winter Storm, Vilas

When
December 1, 2:00 PM CST to December 2, 2:00 AM CST
Where
Vilas forecast zone
Reported by
COOP Observer
Coordinates
46.053, -89.515 (the zone’s center; the record gives no point)

Winter Storm, Oneida

When
December 1, 2:00 PM CST to December 2, 2:00 AM CST
Where
Oneida forecast zone
Reported by
Official NWS Observations
Coordinates
45.706, -89.522 (the zone’s center; the record gives no point)

Winter Storm, Lincoln

When
December 1, 2:00 PM CST to December 2, 2:00 AM CST
Where
Lincoln forecast zone
Reported by
COOP Observer
Coordinates
45.338, -89.735 (the zone’s center; the record gives no point)

Winter Storm, Marathon

When
December 1, 2:00 PM CST to December 2, 2:00 AM CST
Where
Marathon forecast zone
Reported by
Official NWS Observations
Coordinates
44.898, -89.759 (the zone’s center; the record gives no point)

Winter Storm, Wood

When
December 1, 2:00 PM CST to December 2, 2:00 AM CST
Where
Wood forecast zone
Reported by
COOP Observer
Coordinates
44.455, -90.042 (the zone’s center; the record gives no point)

Winter Storm, Outagamie

When
December 1, 2:00 PM CST to December 2, 2:00 AM CST
Where
Outagamie forecast zone
Reported by
COOP Observer
Coordinates
44.416, -88.465 (the zone’s center; the record gives no point)

Winter Storm, Winnebago

When
December 1, 2:00 PM CST to December 2, 2:00 AM CST
Where
Winnebago forecast zone
Reported by
COOP Observer
Coordinates
44.069, -88.645 (the zone’s center; the record gives no point)

Winter Storm, Portage

When
December 1, 2:00 PM CST to December 2, 2:00 AM CST
Where
Portage forecast zone
Reported by
COOP Observer
Coordinates
44.476, -89.501 (the zone’s center; the record gives no point)

Winter Storm, Waupaca

When
December 1, 2:00 PM CST to December 2, 2:00 AM CST
Where
Waupaca forecast zone
Reported by
COOP Observer
Coordinates
44.470, -88.965 (the zone’s center; the record gives no point)

Winter Storm, Manitowoc

When
December 1, 2:00 PM CST to December 2, 2:00 AM CST
Where
Manitowoc forecast zone
Reported by
COOP Observer
Coordinates
44.091, -87.700 (the zone’s center; the record gives no point)

Winter Storm, Waushara

When
December 1, 2:00 PM CST to December 2, 2:00 AM CST
Where
Waushara forecast zone
Reported by
COOP Observer
Coordinates
44.113, -89.243 (the zone’s center; the record gives no point)

Winter Storm, Shawano

When
December 1, 2:00 PM CST to December 2, 2:00 AM CST
Where
Shawano forecast zone
Reported by
COOP Observer
Coordinates
44.789, -88.765 (the zone’s center; the record gives no point)

Winter Storm, Forest

When
December 1, 2:00 PM CST to December 2, 2:00 AM CST
Where
Forest forecast zone
Reported by
COOP Observer
Coordinates
45.667, -88.770 (the zone’s center; the record gives no point)

Winter Storm, Florence

When
December 1, 2:00 PM CST to December 2, 2:00 AM CST
Where
Florence forecast zone
Reported by
COOP Observer
Coordinates
45.848, -88.398 (the zone’s center; the record gives no point)

Winter Storm, Langlade

When
December 1, 2:00 PM CST to December 2, 2:00 AM CST
Where
Langlade forecast zone
Reported by
COOP Observer
Coordinates
45.262, -89.072 (the zone’s center; the record gives no point)

Winter Storm, Menominee

When
December 1, 2:00 PM CST to December 2, 2:00 AM CST
Where
Menominee forecast zone
Reported by
Unknown
Coordinates
45.004, -88.710 (the zone’s center; the record gives no point)

Winter Storm, Door

When
December 1, 2:00 PM CST to December 2, 2:00 AM CST
Where
Door forecast zone
Reported by
COOP Observer
Coordinates
44.838, -87.358 (the zone’s center; the record gives no point)

Winter Storm, Brown

When
December 1, 2:00 PM CST to December 2, 2:00 AM CST
Where
Brown forecast zone
Reported by
Official NWS Observations
Coordinates
44.474, -87.993 (the zone’s center; the record gives no point)

Winter Storm, Kewaunee

When
December 1, 2:00 PM CST to December 2, 2:00 AM CST
Where
Kewaunee forecast zone
Reported by
Unknown
Coordinates
44.483, -87.514 (the zone’s center; the record gives no point)

Winter Storm, Calumet

When
December 1, 2:00 PM CST to December 2, 2:00 AM CST
Where
Calumet forecast zone
Reported by
COOP Observer
Coordinates
44.082, -88.218 (the zone’s center; the record gives no point)

Winter Storm, Northern Marinette

When
December 1, 2:00 PM CST to December 2, 2:00 AM CST
Where
Northern Marinette forecast zone
Reported by
COOP Observer
Coordinates
45.351, -88.002 (the zone’s center; the record gives no point)

Winter Storm, Southern Marinette

When
December 1, 2:00 PM CST to December 2, 2:00 AM CST
Where
Southern Marinette forecast zone
Reported by
COOP Observer
Coordinates
45.351, -88.002 (the zone’s center; the record gives no point)

Winter Storm, Northern Oconto

When
December 1, 2:00 PM CST to December 2, 2:00 AM CST
Where
Northern Oconto forecast zone
Reported by
COOP Observer
Coordinates
44.999, -88.221 (the zone’s center; the record gives no point)

Winter Storm, Southern Oconto

When
December 1, 2:00 PM CST to December 2, 2:00 AM CST
Where
Southern Oconto forecast zone
Reported by
COOP Observer
Coordinates
44.999, -88.221 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, December 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 68317, 68319, 68320, 68321, 68322, 68323, 68324, 68325, 68326, 68327, 68328, 68329, 68331, 68333, 68334, 68335, 68336, 68337, 68338, 68339, 68340, 68341, 68342, 68343.